• When will I feel human again?

    Asked by Wolfsuky on Saturday, September 8, 2012

    When will I feel human again?

    Finished surgery, brachytherapy, chemo. Still getting hercepton infusions and started exemestane hormone therapy. Fingers/feet still numb, eyes still weepy, hearing diminished in right ear, hair coming back, slowly. Libido way down. Still feel like I've been through a wringer (does anyone remember what a wringer is?) The hormone therapy side effects sound as if anything that will make you feel like a women will be wiped out. I am trying to come to terms with is and having a rough time. Is it that bad?

    6 Answers from the Community

    6 answers
    • lynn1950's Avatar

      Of course you feel like you've been through the wringer...you have! Over time, as you get some post treatment time under your belt, you'll feel better and better. I am on Arimidex and definitely still feel like a woman! ; ) If you feel down, there are steps that you can take. I hit bottom right after active treatment ended and needed psychiatric support and medication to help me through. With therapy, yoga, meditation, relaxation, and just every day experiences, life got better. Gently hugs to you. xoxoxo Lynn

      about 4 years ago
    • maddie1's Avatar

      You are human although at times I thinks we feel more like a science experiment. It is NOT bad that you're having a rough time - it is very hard to deal with and try to understand cancer, treatment, side effects. It is very isolating most times.. I wish you luck and hope you find some peace.

      about 4 years ago
    • novastorm's Avatar

      Eyes weepy? It took at least a year for that to improve for me. Dry eye is something I still deal with, a lingering reminder of the whole chemo experience.But, it has improved. It seemed to take forever for my hair to grow back, but it did. Perhaps it's not as thick as it was pre-chemo, but I have hair and eyebrows now (yay!) Patience is definitely somehting that will help you through this recuperation time. I, too, was freaked out at the potential side-effects of arimidex, and refused to take it at first. At my oncologist's urging, I took it, with the proviso that if I had any bad side effects, I could stop. No problems so far. Hang in there, you can do this...

      about 4 years ago
    • SandiD's Avatar

      Be sure to tell your oncologist about your side effects from the aromatase inhibitor. I had to switch to a different one due to pain. I still have some, but not as severe.

      You HAVE been through the wringer! It is a lot to adjust to physically & emotionally. I started feeling better very gradually. Treatment took time and so will healing from treatment. In a few months you will feel much stronger. Try to stay free from stress, eat healthy and exercise every day. Just walking a bit every day is helpful, even if you have to make yourself go. It is amazing how our bodies can heal from all of this. Good luck! You might check out www.breastcancer.org if you haven't already. I find that site very informative.

      about 4 years ago
    • javert2's Avatar

      Wolfsuky, I felt at my absolute lowest right when I finished treatment. I couldn't understand it because I thought I should feel elated but I was so depressed and weepy. It was as if the magnitude of what I'd just been through began to hit me. Slowly, my emotions have improved. Physically, I'm still dealing with side effects and I know I'll never be the same. Many days I feel like an old woman and long for the energy I used to have. But I am alive and I have faith that it will get better - not the same, but better than this. Hang in there and you're going to get your life back! Prayers to you, friend.

      about 4 years ago
    • shadeau48's Avatar

      You'll be fine, just realize that you've been through a horrific experience and you won't bounce right back. Give yourself permission to heal slowly. Depression is very common after treatment, because now you feel like you're on your own. Ask your oncologist about an antidepressant to help you through the next few months. Be good to yourself, focus on what you have to do and what you want to do, not what you should do. My last chemo was 12/1/11, and my last herceptin was mid-July. I'm on daily generic arimidex for the next five years, and hot flashes are once again an unwelcome part of my life. I still have significant edema in one leg, my toe nails are still in the process of falling off, and my hair is just finally getting long enough that I feel comfortable without the wig. However, I'm alive!!! That's the take-away from this ... you're alive!

      about 4 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more breast cancer questions.  Also, don't forget to check out our Breast Cancer page.